Alabama, 2007Damaging Wind in Alabama, September 14, 2007
September 14, 2007 · NWS BMX · 1 event in 1 county or zone
An area of thunderstorms produced isolated wind damage in northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms produced isolated wind damage in northeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 14, 10:08 AM CST, 52 minutes earlier.
Area forecast discussion, Sep 14, 10:08 AM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CDT FRI SEP 14 2007
.UPDATE....
THE REMNANTS OF HUMBERTO CONTINUE TO MOVE ACROSS THE AREA...WITH AN
EXPANSIVE AREA OF MODERATE RAIN ACROSS THE TENNESSEE VALLEY...AND
SEVERAL BANDS OF MODERATE TO HEAVY RAIN MOVING EASTWARD ACROSS
CENTRAL ALABAMA. THE SURFACE LOW CIRCULATION IS CURRENTLY LOCATED
ALONG THE CENTRAL MISSISSIPPI/ALABAMA STATE LINE. AS THIS
CIRCULATION CONTINUES TO MOVE EASTWARD...AIDED BY DAYTIME HEATING
AND THE UPPER LEVEL TROUGH TRAVERSING THE REGION...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...PRIMARILY
SOUTH OF INTERSTATE 20...AND AHEAD OF THE CURRENT RAIN BANDS.
SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY WILL COME TO AN END FROM
WEST TO EAST ACROSS THE STATE...WITH THE MAJORITY OF THE ACTIVITY IN
THE FAR NORTHWEST COMING TO AN END BY NOON. LINGERING LIGHT SHOWERS
OR DRIZZLE WILL REMAIN POSSIBLE THROUGH THE AFTERNOON AS LOW LEVEL
MOISTURE WRAPS ABOUT THE BACK SIDE OF THE SURFACE LOW. RAIN SHOULD
COME TO AN END ACROSS THE CENTRAL PART OF THE STATE BY EARLY
EVENING...AND SHOULD EXIT THE EASTERN COUNTIES BY LATE EVENING.
FOR THE MORNING UPDATE...WILL EDIT THE POP AND WX GRIDS TO REFLECT
THE RAIN COMING TO AN END IN THE FAR NORTHWEST FOR THE AFTERNOON.
ALSO WILL BUMP MAX TEMPERATURES UP A COUPLE DEGREES IN THE
SOUTHEAST...AS THEY HAVE WARMED UNDER CLEAR SKIES.
UPDATED ZONES WILL BE OUT SOON.
14
&&
.PREV DISCUSSION....
.LONG TERM...
SATURDAY THROUGH SUNDAY NIGHT...THE LATEST MODEL SUITE ON THE WHOLE
HAS SPED THINGS UP A BIT AT THE BEGINNING OF THE PERIOD. GFS/WRF/
NGM/CAN GLOB/SREF ALL HAVE THE UPPER LEVEL LONG WAVE TROUGH AXIS
EXITING STAGE RIGHT BY 12Z. THEREFORE...THE SURFACE COLD FRONT AND
ANY REMAINING TROPICAL MOISTURE SHOULD BE PUSHED SOUTH AND EAST OF
THE AREA. INTERESTINGLY ENOUGH...THE WRF STILL TRIES TO HOLD BACK
ENOUGH MOISTURE TO PRODUCE A FEW SHOWERS SOUTH OF I-85 WITH ITS
DEVELOPMENT OF ANOTHER LOW IN THE NORTHERN GULF. WILL CONTINUE
LEANING TOWARD THE GFS AS IT APPEARS IT IS HANDLING THE CURRENT
SITUATION A BIT BETTER. MODELS INDICATE A SHORT WAVE TROUGH DIVING
DOWN FROM THE NORTH SUNDAY NIGHT. AT THIS TIME...I THINK THE MOISTURE
WILL BE TOO LIMITED. WILL NOT MENTION ANY RAIN CHANCES SATURDAY
OR SUNDAY AT THIS TIME.
MAV/MET MOS STILL HAVE THEIR DIFFERENCES IN THE LOW TEMPS. MAV
ADVERTISING MUCH COOLER AS DRY AIR HAS A BIGGER PUSH. WILL CONTINUE
THE TREND OF LEANING TOWARD THE MAV MOS WITH THE COOLEST MORNING ON
SUNDAY. HIGHS MUCH CLOSER TO NORMAL FROM THE UPPER 70S TO MID 80S
AREAWIDE.
MONDAY THROUGH THURSDAY...MEDIUM RANGE MODELS START OFF IN FAIR
AGREEMENT. SHORT WAVE SUNDAY NIGHT EVENTUALLY FORMS AN UPPER LOW
ALONG THE SOUTHEAST COAST WITH THE HIGH BUILDING OVER OUR AREA.
THIS LOW THEN RETROGRADES AND UNDERCUTS THE HIGH. AT THE SURFACE...
RIDGING ALONG THE APPALACHIANS LOOKS TO HOLD MUCH OF THE PERIOD.
MOISTURE REMAINS SPARSE UNTIL THE TAIL END OF THE PERIOD WHEN
EASTERLY FLOW USHERS IN ATLANTIC MOISTURE. WILL ADD 15-25 POP FOR
THE THU TIME FRAME. WILL ACCEPT THE ENSEMBLE AVERAGES FOR TEMPS
AT THIS TIME.
75/LINHARES
&&
.AVIATION...06Z TAF DISCUSSION.
OCCASIONAL LIGHT TO MODERATE RAIN WILL OCCUR THROUGH THE TAF
PERIOD...PRIMARILY ACROSS THE NORTHERN HALF OF ALABAMA AS THE RAIN
SHIELD WITH THE REMNANTS OF HUMBERTO LIFT OFF TO THE NORTHEAST AND
EAST. THIS WILL LEAD TO VARIOUS CEILINGS AND VISIBILITIES BETWEEN
IFR AND MVFR OVER TCL, BHM, EET AND ANB. CONDITIONS SLIGHTLY BETTER
OVER MGM AND TOI. RAIN WILL BEGIN TAPERING OFF DURING THE MID
AFTERNOON TO EARLY EVENING HOURS FRIDAY WITH MOST LOCATIONS AT VFR
AROUND 01Z.
88
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
14/75/88
Hazardous weather outlook, Sep 14, 8:26 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
926 AM CDT FRI SEP 14 2007
ALZ011>015-017>050-151426-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
926 AM CDT FRI SEP 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SMALL THREAT OF RAIN HEAVY ENOUGH TO CAUSE LOCALIZED
FLOODING ACROSS CENTRAL ALABAMA THROUGHOUT THE DAY TODAY. THE AREA
WITH THE GREATEST HEAVY RAIN THREAT IS GENERALLY ALONG AND NORTH OF
INTERSTATE 20. RAINFALL AMOUNTS IN THIS AREA WILL AVERAGE AROUND ONE
INCH...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN THE
MORE PERSISTENT HEAVY RAIN BANDS. THE HEAVY RAIN THREAT WILL END
BY 7 PM.
THERE IS ALSO A VERY SMALL THREAT THAT ISOLATED THUNDERSTORMS COULD
FORM SHORT-LIVED WEAK TORNADOES. THIS SMALL THREAT IS MAINLY ALONG
AND NORTH OF INTERSTATE 20. THIS THREAT WILL ALSO END BY 7 PM...FROM
WEST TO EAST.
WET MICROBURST POTENTIAL:
BIRMINGHAM..VERY LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KSL
In the hours before
Special weather statement, Sep 14, 7:32 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CDT FRI SEP 14 2007
ALZ024-026-141415-
JEFFERSON-ST. CLAIR-
832 AM CDT FRI SEP 14 2007
...SIGNIFICANT WEATHER ALERT FOR EASTERN JEFFERSON AND ST. CLAIR
COUNTIES UNTIL 915 AM CDT...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOODY...MOVING NORTHEAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TRUSSVILLE.
MARGARET.
BRANCHVILLE.
ODENVILLE.
ST. CLAIR SPRINGS.
CALDWELL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KSL
Special weather statement, Sep 14, 8:09 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 AM CDT FRI SEP 14 2007
ALZ022-141445-
PICKENS-
909 AM CDT FRI SEP 14 2007
...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 945 AM CDT...
AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REFORM...MOVING NORTHEAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTH PICKENS AIRPORT.
GORDO.
LUBBUB.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KSL
Special weather statement, Sep 14, 8:36 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 AM CDT FRI SEP 14 2007
ALZ023-141515-
TUSCALOOSA-
936 AM CDT FRI SEP 14 2007
...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1015 AM
CDT...
AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ECHOLA...OR 10 MILES EAST OF REFORM...MOVING
EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ECHOLA.
COKER.
NORTH RIVER.
HOLT LOCK AND DAM.
BROOKWOOD.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KSL
Special weather statement, Sep 14, 9:09 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CDT FRI SEP 14 2007
ALZ023-141600-
TUSCALOOSA-
1009 AM CDT FRI SEP 14 2007
...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1100 AM
CDT...
AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COKER...OR NEAR NORTHPORT...MOVING EAST AT
25 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHPORT.
LAKE TUSCALOOSA.
HOLT LOCK AND DAM.
BROOKWOOD.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KSL
Special weather statement, Sep 14, 10:22 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 AM CDT FRI SEP 14 2007
ALZ018-141715-
ETOWAH-
1122 AM CDT FRI SEP 14 2007
...SIGNIFICANT WEATHER ALERT FOR ETOWAH COUNTY UNTIL 1215 PM CDT...
AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HOWELTON...OR 10 MILES NORTHWEST OF
RAINBOW CITY...MOVING EAST AT 25 MPH.
WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOWELTON.
MOUNTAINBORO.
ATTALLA.
GADSDEN.
NORTHSIDE.
ANDERSON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KSL
Special weather statement, Sep 14, 10:25 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT FRI SEP 14 2007
ALZ026-141715-
ST. CLAIR-
1125 AM CDT FRI SEP 14 2007
...SIGNIFICANT WEATHER ALERT FOR EASTERN ST. CLAIR COUNTY UNTIL 1215
PM CDT...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CALDWELL...OR 15 MILES NORTH OF PELL
CITY...MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CALDWELL.
ASHVILLE.
STEELE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KSL
Thunderstorm Wind, Etowah
- When
- September 14, 11:00 AM CST
- Where
- Etowah County, 4.37 mi NE of Walnut Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.115, -86.246
Thunderstorm winds damaged a chicken farm on Bluff Road, in northeastern Etowah County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 14 to 20, 20074 injured · $50,000 · 1 event
- Lightning Strike in Florida, September 14, 2007$100,000 · 1 event
- Hurricane in Georgia, September 14, 200743 events
- Tornado and Damaging Wind in South Carolina, September 14, 2007$10,000 · EF1 · 2 events
- Tornado in Virginia, September 14, 2007$30,000 · EF0 · 1 event
- Tornadoes and Flash Flooding in North Carolina, September 14, 2007$5,000 · EF0 · 22 events
- Hail and Damaging Winds in Georgia, September 14, 2007$14,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, September 14, 2007$5,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, September 14, 2007$3,000 · 1 in hail · 3 events
- Heavy Rain in Alabama, September 14, 20072 events
- High Surf in American Samoa, September 14 to 19, 20072 events
- Hail and Damaging Wind in South Carolina, September 14, 20071 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60986.